Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hypoglycemia after switching to Complera
Apr 4, 2013

I recently switched from a 3 pill regemine to Complera about 5 months ago. I have been positive for 8+ years and used Metformin even before becoming positive. No problems with it and original regemine. Now, however I have been having episodes of very low sugar levels (43) with symptoms that match. All kinds of blood work was done looking for liver or pancreas issues.. All normal. Could the Complera change my blood sugar levels? doc took me off Metformin and so far finger stick levels have been normal. Or drug interaction?

Response from Dr. Henry

Very interesting issue. The sequence of events that you outline certainly seems to point to increased activity of the metformin with resulting low blood sugars as a plausible scenario. The rilpivirine in Complera could decrease the renal secretion of metformin leading to higher metformin levels and decreased blood sugars as a result. KH



Previous
HIV+ Risks of Multiple Myeloma
Next
Blasto Hominis infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement